|drastic change in VL
May 23, 2004
Hello, I was diagnosed as a primo infection last september (infected orally probably in july or august; full blown seroconversion flu on labor-day weekend). Being a confirmed primo got me in an observatory research protocol (no treatment) with 4 lab tests in nov and dec, one in jan and one in feb. Through dec, my viral load was steady around 3000 and my cd4+ went from 580 to 740 (ratio at 1.10). In jan, my viral load shot up to 18,000 and cd4+ down to 520. One month later, my VL went up to 22,000 and cd4+ down to 410 (ratio at 0.79). My doctor and those involved in the protocol seem kind of tight lipped about it and I have been relectant (scared) to push them for answers, but I am pretty concerned since I was lead to believe that there was a good possibility of not going on meds for several years. Am I in trouble or just getting too much information? I would really like to hear what you think of my numbers if you have time. Thanks and thank you all for such a good web site. Brian
| Response from Dr. Pierone
There is no reason to be reluctant to press the investigators for answers, but they may really not have them. You actually have a relatively low viral load for someone newly infected and there is a good possibility that you may not need to go on antiretroviral therapy for at least several years. The CD4/CD8 ratio of 0.79 suggests much better immune function than a total CD4 count of 410 and I suspect the CD4 count will trend higher on subsequent determinations. Let us know how things turn out with your numbers, and just as importantly, how you are feeling and if any problems come up. Good luck!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Blood In Urine After Anal Sex Bottom Worried I Have HIV
- Bronchitis After French Kissing Worried I Have HIV
- Burning Urethra After Anal Sex With Condom Does It Mean I Have HIV
- Itchy Balls After Sucking Penis Sign Of HIV AIDS
- Pain In Penis After Condom Inside Out Worried I Have HIV
- Can Chlorine Cause A Vaginal Discharge?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.